MAUDE Adverse Event Report: MEDTRONIC IRELAND ARES¿; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC IRELAND ARES¿; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 95001
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.Product analysis determined that the visual and optical inspection did reveal some red coloring at the end of the catheter.The color may have been a result of the catheter soaking in the solution.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a catheter.It was reported that during a ventriculoperitoneal shunt placement and during the site's preparation, when the catheter was soaked in an antibiotic solution, the site noticed one of the ends of the catheter started to turn yellow.It was clarified that it wasn't quite yellow but a red.The distal portion did not have the same discoloration.It was unknown if the catheter came that way or if it was because it was soaked in vancomycin saline.The site switched to another catheter and was able to continue.The situation could not be replicated with the new catheter.

Brand Name
ARES¿
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
justin ellis
4620 n. beach st.
fort worth, TX 76137
7635265677
MDR Report Key22939480
Report Number9612164-2025-04327
Device Sequence Number9878727
Product Code JXG
UDI-Device Identifier00643169762664
UDI-Public(01)00643169762664(17)261008(10)0012754162
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K110560
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number95001
Device Catalogue Number95001
Device Lot Number0012754162
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2025
Initial Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown